Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
180 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Fentanyl patch cause severe hair loss?

yes please . I believe the fentanyl patch that I have been using for ms issues &now post - op problems has caused severe hair loss. I am a woman who s hair has always been fine, thin, & board straight, but there was enough to be pretty. It had been halfway down my back and seemed completely normal. Now that I have been titrated up to 100mcg s over a significant period of time I started to notice that my hair was coming out in very unusually large amounts; like after shampooing, daily brushing (which has always actually been combing with a wide tooth comb so I wouldn t rip it out), even taking out 1 of my gazillion fabric scrunchies there would be a pile of hair tangled in it which had never ever happened before. It has broken off everywhere almost totally. does anyone know if this keeps going or if it slows or even stops as your system adjusts to the med? I m going to have to get off it which is really unfortunate for me because it actually allows me to function on a daily basis but the idea of losing the rest of my hair is terrifying! Any info.,help, or suggestions would be much appreciated.
Mon, 10 Sep 2018
Report Abuse
General & Family Physician 's  Response
Hi,

I'm sorry to hear you've had a lot of hair loss while using Fentanyl. Though uncommon, hair loss is a known side effect of Fentanyl. I would recommend stopping the Fentanyl and switching to another medication if possible.

I don't think it happens enough to know exactly how your body would respond, but if you keep taking Fentanyl, I would expect that you will continue to lose hair, and it may worsen. If you stop I think there is a good chance your hair will recover as normal.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Does Fentanyl patch cause severe hair loss?

Hi, I m sorry to hear you ve had a lot of hair loss while using Fentanyl. Though uncommon, hair loss is a known side effect of Fentanyl. I would recommend stopping the Fentanyl and switching to another medication if possible. I don t think it happens enough to know exactly how your body would respond, but if you keep taking Fentanyl, I would expect that you will continue to lose hair, and it may worsen. If you stop I think there is a good chance your hair will recover as normal. Hope I have answered your query. Let me know if I can assist you further.